Just been prescribed gabapentin for pain. have Systemic Lupus, Sjogrens syndrome, Osteoporosis and arthritis and chronic migraines. On a long list of other drugs already. Have been taken off mirtazipine because it caused me to gain weight. Dont want same problem with gabapentin! Only taken one tablet so far. Feel spaced out and a bit drunk.
Hi my experience with this med is a weight gain even you eat a litle porcion. I do exercice regulary to avoid extra pounds.
Yes, I went from a medium to a small within the first two months of taking gabapentin for bipolar and fibromyalgia. I have been on it a little over six months, and find I'm only eating on average one meal a day. I know that some people experience feeling spacey or drunk at first, but that will subside once your body adjusts. ❤️
Yes. I experience loss of appetite while taking Gabapentin. At first I would see triggers such as a photo of food or some food smelled tasty and think, "boy, I'd like that" but immediately after I'd think-"but I'm not hungry". Now I don't have triggers. When someone brings donuts to share at work, I'm totally immune. Not interested. I eat one meal a day but am pretty indifferent about that. My enjoyment of the taste of food isn't changed, I'm just seriously not hungry. The weight I have carried for years is falling away. I don't know if this will continue, but for now, this fat lady is quite happy with this unusual side effect.
I started Gabapentin two weeks ago and yes, felt really spaced the first few days. That's settled now. It's definitely changed my appetite! I just don't feel hungry at all. I've lost 5.5lbs. It's really worked for my pain too so I'm very happy indeed!
I've read that it can slow your metabolism though so that could lead to weight gain. I'm keeping my eye on that as I need to lose 2 stone!
Good luck x
I have not. I have found my appetite increased and my weight increased. I also still feel that drunk feeling after taking it for 2 months. I also have had more severe nerve pain at night and I'm tired and drowsy. I also have noticed that I'm wobbly and very forgetful. Loss of words and cloudy. I am going off of this medication. I have started decreasing my dosage and hope to be off of it in a few days and feeling better. I'm hoping also that my nerve pain doesn't get worse because of this drug. I've heard that is a possibility. Super bummed.
Yes, I have lost weight on this medication. I find myself not hungry when I take it. I have already lost five pounds and haven’t been on it very long. I take a low dose for migraines (300mg).
I have been on gabapentin for anxiety for five months.The spaced out and a little drunk feeling disappeared after two days. Unfortunately, My appetite became enormous. I could not stop eating once I started. I gained a few (5-10?)) pounds, but my energy levels also increased as did my amount of exercising . I started out on 100 mg three times a day, I am now on 600 mg three times a day. My appetite is still more than it has ever been, massive, but my anxiety, is also less than it has ever been. I look at this as a loss/gains scenario and feel that the benefits are worth it.
I have been on it for a little under a week now I take 300 mg 3x a day for migraines and I have found I have no appetite at all. Like literally I am just not hungry whatsoever. When I see food I also think wow that looks good but then it just makes me kinda sick feeling. If I do force myself to eat I feel really sick afterwards as well.
I have only been in the medication for 3 weeks or so. I'm supposed to take one to two pills a night. I can oy take one if I need to wake up early for work. When it hits, I'm out like a light. My husband can't even move me if I'm on the couch.
I have noticed changes in appetite, I can hardly eat half of what's on my plate. I want it and it looks good, I just can't finish it. I have definitely lost weight in the past couple weeks. 2 dresses I wanted to wear this weekend didn't fit. Too big. I guess a positive side effect as long as I don't lose too much .
Been noticing that my appetite is very poor lately. Today I felt bloated in stomach area. Highly uncomfortable all day. Wish I could stop the Gabapentin but still have nerve pain after foot surgery last month. Only down to one pill (400mg) at night and it still bothers me. Also feel very drowsy in the morning and it continues for a while.
I am not sure if I have lost weight due to being on gabapentin, but I do feel nauseous which reduces my appetite. I think I am hungry but then I look at food and I just the thought of eating it makes me want to throw up. It is not like this every day, so it could be more related to my medical condition than the drug itself.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.